Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 2, NWS Glasgow, MT

February 19, 20218 counties in Montana

NWS Glasgow, MT issued this high wind watch at Feb 19, 2021, 2:08 PM MST for 8 counties in Montana. It took effect at Feb 22, 2021, 12:00 AM MST. It was in force for 99 min.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 2:08 PM MST (21:08 UTC)
In effect from
Feb 22, 2021, 12:00 AM MST
Expired
Feb 22, 2021, 1:39 AM MST
In force
99 min
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS75 KGGW 192108
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
208 PM MST Fri Feb 19 2021

MTZ060-201200-
/O.NEW.KGGW.HW.A.0002.210222T0700Z-210222T2200Z/
Southwest Phillips-
Including the city of Zortman
208 PM MST Fri Feb 19 2021

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...West winds 25 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage property. Travel
  could be difficult especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
6 follow-up statements
729 
WWUS75 KGGW 201006
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
306 AM MST Sat Feb 20 2021

MTZ060-210000-
/O.CON.KGGW.HW.A.0002.210222T0700Z-210222T2200Z/
Southwest Phillips-
Including the city of Zortman
306 AM MST Sat Feb 20 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
377 
WWUS75 KGGW 202129
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
229 PM MST Sat Feb 20 2021

MTZ016-017-021>023-025>027-211200-
/O.EXB.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Winnett, Jordan, Circle, Glendive, Richey, 
Terry, and Wibaux
229 PM MST Sat Feb 20 2021

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northeast Montana.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage property.
  Travel could be difficult especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ060-211200-
/O.EXT.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/
Southwest Phillips-
Including the city of Zortman
229 PM MST Sat Feb 20 2021

...HIGH WIND WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage property.
  Travel could be difficult especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
893 
WWUS75 KGGW 210157
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
657 PM MST Sat Feb 20 2021

MTZ060-211200-
/O.CON.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/
Southwest Phillips-
Including the city of Zortman
657 PM MST Sat Feb 20 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage 
  property. Travel could be difficult especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ016-017-021>023-025>027-211200-
/O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Winnett, Jordan, Circle, Glendive, Richey, 
Terry, and Wibaux
657 PM MST Sat Feb 20 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northeast Montana.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage 
  property. Travel could be difficult especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
102 
WWUS75 KGGW 210924
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
224 AM MST Sun Feb 21 2021

MTZ060-220000-
/O.UPG.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/
/O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/
Southwest Phillips-
Including the city of Zortman
224 AM MST Sun Feb 21 2021

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
MST MONDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southwest Phillips County.

* WHEN...From 10 PM this evening to 6 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-021-022-220000-
/O.UPG.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
/O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/
Central and Southeast Phillips-Petroleum-Garfield-
Including the cities of Malta, Saco, Winnett, and Jordan
224 AM MST Sun Feb 21 2021

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Central and Southeast Phillips, Petroleum, and Garfield
  Counties.

* WHEN...From 10 PM this evening to 6 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ059-220000-
/O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/
Northern Phillips-
Including the city of Whitewater
224 AM MST Sun Feb 21 2021

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
MST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Phillips County.

* WHEN...From 10 PM this evening to 6 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ017-023-025>027-220000-
/O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
Central and Southern Valley-McCone-Dawson-Prairie-Wibaux-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Circle, Glendive, Richey, Terry, and Wibaux
224 AM MST Sun Feb 21 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northeast Montana.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...High winds may move loose debris and damage property.
  Travel could be difficult especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
791 
WWUS75 KGGW 212102
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
202 PM MST Sun Feb 21 2021

MTZ016-021-022-059-060-221200-
/O.CON.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/
Central and Southeast Phillips-Petroleum-Garfield-
Northern Phillips-Southwest Phillips-
Including the cities of Malta, Saco, Winnett, Jordan, Whitewater,
and Zortman
202 PM MST Sun Feb 21 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM MST MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Southwest Phillips, Garfield, Northern Phillips, 
  Petroleum and Central and Southeast Phillips Counties.

* WHEN...From 10 PM this evening to 6 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ017-023-025>027-221200-
/O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
Central and Southern Valley-McCone-Dawson-Prairie-Wibaux-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Circle, Glendive, Richey, Terry, and Wibaux
202 PM MST Sun Feb 21 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...West winds 25 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...McCone, Dawson, Wibaux, Prairie and Central and 
  Southern Valley Counties.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
049 
WWUS75 KGGW 220839
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
139 AM MST Mon Feb 22 2021

MTZ017-023-025>027-230100-
/O.UPG.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/
/O.EXB.KGGW.HW.W.0004.210222T1300Z-210223T0100Z/
Central and Southern Valley-McCone-Dawson-Prairie-Wibaux-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Circle, Glendive, Richey, Terry, and Wibaux
139 AM MST Mon Feb 22 2021

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MST
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Central and Southern Valley, McCone, Dawson, Prairie 
  and Wibaux Counties.

* WHEN...From 6 AM this morning to 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-021-022-059-060-230100-
/O.CON.KGGW.HW.W.0004.000000T0000Z-210223T0100Z/
Central and Southeast Phillips-Petroleum-Garfield-
Northern Phillips-Southwest Phillips-
Including the cities of Malta, Saco, Winnett, Jordan, Whitewater,
and Zortman
139 AM MST Mon Feb 22 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 35 to 55 mph with gusts up to 80 mph 
  expected.

* WHERE...Phillips, Garfield, and Petroleum Counties.

* WHEN...through 6 PM MST Today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Feb 19, 1:47 PM MST, 21 minutes earlier.

Area forecast discussion, Feb 19, 1:47 PM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
147 PM MST Fri Feb 19 2021

.DISCUSSION...
Progressive upper pattern features a trough over western Canada
this afternoon with a flat ridge expected to move in from the
Gulf of Alaska over the weekend. This flow is moist but dries out
by the time it reaches east of the Continental Divide over Alberta
and Montana. A surface low will move well north of us on Monday
providing the warmest day.

Winds will also be increasing late Sunday through Monday. Models
have highest winds occurring at mid-levels (850 mb) about 12z
Monday but lapse rates increase during the day. Since gusts to 60
mph look possible, we will be issuing a High Wind Watch for SW
Phillips county from Midnight Sunday Night to 3 pm Monday.

Daily temperatures will continue to climb through Monday (above
normal!) then drop starting Tuesday with an upper trough
approaching and polar air spilling in. Some precipitation can be
expected but liquid amounts look to be light (less than 0.05").

Polar air spills in with a threat of arctic air next weekend. This
airmass doen't look to be the blockbuster we had earlier this
month with the heart of the arctic air staying up in northern
Canada. TFJ

&&

.AVIATION...

LLWS: A strong chance for low level wind shear exists for KGGW
from 00Z to 08Z tonight after sundown.

FLIGHT CAT: VFR

DISCUSSION: A Warm front aloft will over run the cold air at the
surface with a strong west wind. This will lead to increasing
chances for Low level wind shear in the late afternoon hours which
will peak as the sun goes down.

WIND: 10 kts or less through tonight from the SW then W Saturday.
TFJ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Sunday night through Monday afternoon
for Southwest Phillips.

&&

weather.gov/glasgow

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.